question-icon

What causes tremendous weight loss after taking Obimet Sr?

default
Posted on Wed, 18 Mar 2015
Question: Hi, my mom aged 65 years has been recently diagnosed with severe ulcers in colon. She has high bp and takes medicines for diabetes(obimet sr) and cholesterol control. Now she is advised to take meva c twice daily and pentasa 2 Grams XXXXXXX twice in a day. She is complaining of extreme fatigue and is feeling sleepy always. Please advise. Is there a replacement for meva c which will not contain any sedative? Also she has lost around 5kgs from the time of taking obimet sr which is in the last 6months. Any advise on how to bring back her energy level
doctor
Answered by Dr. Swarnava Dattagupta (1 hour later)
Brief Answer:
ADVICE REGARDING COLON ULCER

Detailed Answer:
Hi,
Thank you for posting your query in Healthcare magic
This is Dr. Swarnava Dattagupta answering your query.

I appreciate your concern.
See, firstly for the colon ulcer your doctor has prescribed meva-c which contains mebeverine and chlordiazepoxide. I must say it is a very good drug. But yes, it is sometimes associated with nausea, dizziness, lethargy and drowsiness due to the second component mostly. However, the symptoms decrease on regular use. You can ask your doctor to change your drug to mebeverine only but that can affect the drug results.

Next , for obimet sr- as it contains metformin it is associated with anorexia, nausea and weight loss. If the patient was healthy before, this weight loss will not hamper her. Otherwise it is a problem.

I would advise you the following-
Take frequent small diabetic meals
Eat healthy and avoid alcohol if any
Take multivitamin syrup twice daily

Hope i have answered your question.
Contact me for further queries, I will be happy to help.
Regards
Above answer was peer-reviewed by : Dr. Pradeep Vitta
doctor
default
Follow up: Dr. Swarnava Dattagupta (8 hours later)
Thank you doc. Can you please suggest the name of the multivitamin syrup which I can give her, that would not interfere with her diabetes.

Thanks much in advance
doctor
Answered by Dr. Swarnava Dattagupta (11 minutes later)
Brief Answer:
FOLLOW UP

Detailed Answer:
Hello again.
You can give her Zincovit syrup and if not available, A2Z syrup can be the next alternative.
You can talk to your treating doctor about this, he can tell you further.

Hope this was helpful.
Regards
Above answer was peer-reviewed by : Dr. Prasad
doctor
Answered by
Dr.
Dr. Swarnava Dattagupta

General & Family Physician

Practicing since :2013

Answered : 906 Questions

premium_optimized

The User accepted the expert's answer

Share on
What causes tremendous weight loss after taking Obimet Sr?

Brief Answer: ADVICE REGARDING COLON ULCER Detailed Answer: Hi, Thank you for posting your query in Healthcare magic This is Dr. Swarnava Dattagupta answering your query. I appreciate your concern. See, firstly for the colon ulcer your doctor has prescribed meva-c which contains mebeverine and chlordiazepoxide. I must say it is a very good drug. But yes, it is sometimes associated with nausea, dizziness, lethargy and drowsiness due to the second component mostly. However, the symptoms decrease on regular use. You can ask your doctor to change your drug to mebeverine only but that can affect the drug results. Next , for obimet sr- as it contains metformin it is associated with anorexia, nausea and weight loss. If the patient was healthy before, this weight loss will not hamper her. Otherwise it is a problem. I would advise you the following- Take frequent small diabetic meals Eat healthy and avoid alcohol if any Take multivitamin syrup twice daily Hope i have answered your question. Contact me for further queries, I will be happy to help. Regards